Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 49, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jun 27, 2004, 8:33 AM CDT for 5 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2004, 8:33 AM CDT (13:33 UTC)
- Expired
- Jun 27, 2004, 11:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX
The radar
The Houston radar (KHGX), 146 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3141 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHGX 271333
FFWHOU
TXC339-373-407-455-471-271630-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
833 AM CDT SUN JUN 27 2004
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
TRINITY COUNTY IN SOUTHEAST TEXAS
POLK COUNTY IN SOUTHEAST TEXAS
WALKER COUNTY IN SOUTHEAST TEXAS
SAN JACINTO COUNTY IN SOUTHEAST TEXAS
MONTGOMERY COUNTY IN SOUTHEAST TEXAS
* UNTIL 1130 AM CDT
* AT 825 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL WERE AFFECTING AREAS
ALONG AND NORTH OF A LINE FROM CORRIGAN TO COLDSPRING TO CONROE.
* FLOODING IS EXPECTED IN OR NEAR...
SEBASTOPOL...LAKE LIVINGSTON DAM...APPLE SPRINGS...
ALABAMA-COUSHATTA RESERVATION
SINCE 5 AM CDT...RADAR HAS ESTIMATED RAINFALL OF 1 TO 3 INCHES
ACROSS MOST OF THESE AREAS. THESE STORMS HAVE HAD A HISTORY OF
PRODUCING RAINFALL UP TO 5 TO 7 INCHES.
LAW ENFORCEMENT REPORTED WATER COVERING THE INTERSTATE 45 FEEDER
ROAD IN WALKER COUNTY.
DO NOT CROSS ANY LOCATION WHERE WATER COVERS THE ROAD
A FLOOD WATCH REMAINS IN EFFECT FOR THE WARNED AREA.
PLEASE REPORT FLOODING TO THE COUNTY SHERIFF...LOCAL POLICE...OR
DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3112 9482 3110 9470 3078 9462 3052 9486
3035 9520 3017 9550 3012 9581 3056 9578
3086 9586 3092 9575 3089 9567 3094 9561
3140 9495
$$1 follow-up statement
000
WGUS74 KHGX 271540
FFSHOU
TXC225-339-373-407-455-471-271630-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1037 AM CDT SUN JUN 27 2004
...A FLASH FLOOD WARNING CONTINUES FOR HOUSTON COUNTY UNTIL 1115 AM
CDT...
...THE FLASH FLOOD WARNING CONTINUES FOR
TRINITY...POLK...WALKER...SAN JACINTO AND MONTGOMERY COUNTIES UNTIL
1130 AM CDT...
AT 1037 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWS MODERATE
RAIN CONTINUES ACROSS THE AREA. RAINFALL RATES OF 1 TO 2 INCHES PER
HOUR WERE STILL BEING OBSERVED OVER PORTIONS OF HOUSTON AND TRINITY
COUNTIES.
HOUSTON COUNTY LAW ENFORCEMENT REPORTS MINOR FLOODING OF STREETS AND
LOW LYING AREAS ACROSS THE COUNTY BUT ALL ROADS ARE PASSABLE. DPS IN
TRINITY REPORTS MINOR STREET FLOODING IN THE CITY OF TRINITY. WALKER
COUNTY LAW ENFORCEMENT REPORTS FLOODING ON THE FEEDER ROAD OF FM
HIGHWAY 2989. ALSO...FM HIGHWAY 1696 IS FLOODED 7 MILES OFF OF US
HIGHWAY 75.
FLASH FLOODING IS IMMINENT OR OCCURRING MOVE TO HIGHER GROUND
IMMEDIATELY.
THIS STORM IS CAUSING FLASH FLOODING IN SMALL CREEKS...STREAMS...
BAYOUS AND ADJACENT FARMLAND. FARM-TO-MARKET OR OTHER SECONDARY ROADS
MAY BE FLOODED. DO NOT CROSS ANY LOCATION WHERE WATER COVERS THE
ROAD
PLEASE REPORT FLOODING TO THE COUNTY SHERIFF...LOCAL POLICE...OR
DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3021 9517 3017 9533 3022 9557 3012 9579
3041 9578 3086 9584 3090 9559 3105 9560
3154 9573 3157 9524 3141 9501 3109 9483
3098 9467 3060 9461 3038 9523
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 3:12 AM CDT, 5 hours 21 minutes earlier.
Area forecast discussion, Jun 27, 3:12 AM CDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 312 AM CDT SUN JUN 27 2004 .DISCUSSION... THE OVERALL PATTERN OVER SE TX HAS SLOWLY CHANGED AND BECOME A BIT DRIER DURING THE PAST COUPLE OF DAYS. THE FORECAST IS ABOUT AS DIFFICULT AS 24 HOURS AGO AND THE CHANCES AND AMOUNTS OF RAIN CONTINUE TO BE THE MAIN FORECAST PROBLEM. EVEN THOUGH K-INDICES AND PW/S WERE HIGHER ON THE 00Z SOUNDINGS (33 TO 39 AND 1.6 TO 2.1 INCHES RESPECTIVELY)...THE WATER VAPOR SHOWED THE DEEP LAYER MOISTURE SLIGHTLY OFF THE COAST. IT ALSO SHOWED ANOTHER BLOB OF MOISTURE OVER CENTRAL MEXICO HEADING TOWARD THE WESTERN GULF AND TX COASTAL PLAIN. ALSO...AT 00Z THE BEST 700 MB DEWPOINTS WERE OVER CENTRAL AND E TX AND THE MODELS PLACE THIS MOISTURE AREA OVER THE NORTHERN HALF OF SE TX TODAY. THE MOISTURE COMING IN FROM MEXICO WILL PROBABLY GET CAUGHT UP BETWEEN THE RIDGE OVER THE WESTERN GULF AND THE DYING LOW OVER TX. TO COMPLICATE THINGS FURTHER...AN UPPER LOW OVER THE CENTRAL GULF IS SUPPOSED TO DRIFT NORTH-NORTHEASTWARD. THIS LOW WAS HELPING FORM THE RIDGE AND ITS MOVEMENT AND EVOLUTION MAY HELP DETERMINE WHERE THE DEEPEST MOISTURE AND SUBSEQUENT BEST RAINFALL OCCURS. LIKED THE RUC AND ETA OVER THE GFS IN THEIR HANDLING OF THE QPF AND MID LAYER MOISTURE FIELDS. WILL TAPER THE POPS FROM 80 PERCENT NORTH TO 60 PERCENT SOUTH AND WILL EXTEND THE FLOOD WATCH THROUGH 6 PM TODAY. EVEN THOUGH THERE WILL PROBABLY BE HIGHER RAINFALL AMOUNTS IN THE NORTH INITIALLY...THE FLASH FLOOD POTENTIAL IS GREATER IN THE SOUTH DUE TO THE WETTER GROUND CONDITIONS. ALSO...MORE RAINFALL MAY DEVELOP THERE LATER TODAY. FOR MONDAY INTO THURSDAY THE OMEGA PATTERN AT 500 MB OVER THE PACIFIC STATES SHOULD SLOWLY DRIFT EASTWARD. THIS WILL ALLOW THE PERSISTENT TROUGH OVER SE TX TO MOVE NORTHEASTWARD AND A RIDGE TO BUILD WESTWARD ACROSS THE GULF. THE GFS DEVELOPS A WEAKNESS IN THE RIDGE FRIDAY AND SATURDAY AND THE ECMWF REFLECTS THIS SCENARIO AS WELL. THIS SCENARIO WILL MEAN A BRIEF BREAK IN THE WIDESPREAD RAINFALL COVERAGE FROM ABOUT MONDAY INTO THURSDAY...THEN BETTER RAIN CHANCES FRIDAY AND SATURDAY. PL-40 38 && .HGX WATCHES/WARNINGS/ADVISORIES... FFA SE TX FOR TXZ163-164-176>179-195>200-210>214-226-227-235>238. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 83 73 87 73 90 / 80 40 50 40 40 HOUSTON(IAH) 84 74 86 74 88 / 70 40 50 40 50 GALVESTON (GLS) 83 75 85 75 86 / 60 40 50 40 50 &&
Hazardous weather outlook, Jun 27, 7:00 AM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 700 AM CDT SUN JUN 27 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-281200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 700 AM CDT SUN JUN 27 2004 ...FLOOD WATCH IN EFFECT FOR ALL OF SOUTHEAST TEXAS TODAY... .DAY ONE...TODAY AND TONIGHT... A MOIST AND UNSTABLE AIRMASS WILL CONTINUE OVER SOUTHEAST TEXAS TODAY. A SURFACE TROUGH OF LOW PRESSURE OVER THE NORTHERN HALF OF THE AREA WILL COMBINE WITH AN UPPER LEVEL LOW PRESSURE AREA DRIFTING INTO NORTH TEXAS TO BRING SHOWERS AND THUNDERSTORMS AREAWIDE TODAY. THIS MORNING THE HEAVIEST RAINFALL WILL BE ALONG AND NORTH OF A LINE FROM COLUMBUS TO LIVINGSTON. SCATTERED STORMS ARE EXPECTED TO BECOME LIKELY OVER THE REMAINDER OF SOUTHEAST TEXAS BY MIDDAY OR EARLY THIS AFTERNOON. ALTHOUGH INDIVIDUAL STORMS WILL MOVE RATHER QUICKLY...TRAINING OF STORMS WILL LIKELY AFFECT SOME LOCATIONS. GENERAL RAINFALL TOTALS OF 1 TO 3 INCHES CAN BE EXPECTED. ISOLATED RAINFALL AMOUNTS UP TO 5 INCHES ARE POSSIBLE...ESPECIALLY NORTH OF THE INTERSTATE 10 CORRIDOR. WITH AN ALREADY SATURATED GROUND SURFACE...ADDITIONAL HEAVY RAINFALL WILL LEAD TO A FLOOD THREAT. RIVER FLOODING THAT WAS EITHER ONGOING OR DEVELOPING WILL ADD TO THE FLASH FLOOD THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE CURRENT FLOOD THREAT IS EXPECTED TO SLOWLY DIMINISH MONDAY AND TUESDAY. THE UPPER LEVEL TROUGH THAT HAS BEEN OVER SOUTHEAST TEXAS IS EXPECTED TO MOVE NORTHEASTWARD AS HIGH PRESSURE BUILDS IN FROM THE GULF OF MEXICO. LOWER RAIN CHANCES CAN THEN BE EXPECTED FOR THE MID WEEK PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 9:04 PM CDT | Tornado Warning | HGX | Austin, Washington | 56 min |
| Jun 26, 9:07 PM CDT | Tornado Warning | HGX | Austin, Washington | 53 min |
| Jun 27, 6:33 AM CDT | Flash Flood Warning | HGX | Washington | 3 hr |
| Jun 27, 6:53 AM CDT | Flash Flood Warning | HGX | Grimes, Madison | 3 hr |
| Jun 27, 8:20 AM CDT | Flash Flood Warning | HGX | Houston | 3 hr |
| Jun 27, 9:31 AM CDT | Flash Flood Warning | HGX | Grimes, Madison, Washington | 119 min |
| Jun 27, 11:29 AM CDT | Flash Flood Warning | HGX | Grimes, Madison, Washington | 3 hr |
| Jun 27, 1:20 PM CDT | Severe Thunderstorm Warning | HGX | Montgomery | 55 min |
| Jun 27, 2:00 PM CDT | Tornado Warning | HGX | San Jacinto | 30 min |
| Jun 27, 3:21 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 39 min |
| Jun 27, 5:25 PM CDT | Tornado Warning | HGX | Brazos, Burleson | 35 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.